MAUDE Adverse Event Report: CORDIS DE MEXICO PRECISE OTW NITINOL SYS, 9X40; STENT, CAROTID

CORDIS DE MEXICO PRECISE OTW NITINOL SYS, 9X40; STENT, CAROTID
Catalog Number P09040XC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.A review of the manufacturing documentation associated with lot 17337069 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an arterial perforation was noted at the distal edge of a precise over the wire (otw) nitinol sys, 9x40 stent.Initially the physician had deployed the stent with no issues.The stent was post dilated with an aviator.After the perforation was noted, a second precise stent (9x40) was placed and overlapped.The stents were post dilated with non-cordis balloons and the perforation appeared to have resolved.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.As reported, an arterial perforation was noted at the distal edge of a precise over the wire (otw) nitinol sys, 9x40 stent.The lesion was mildly calcified and had moderate vessel tortuosity.The rate of stenosis was more than 60%.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu and prepped normally.There was no difficulty tracking the stent deployment system through the lesion and there was no difficulty crossing the lesion.Initially the physician had deployed the stent with no issues.The stent was post dilated with an aviator.After the perforation was noted, a second precise stent (9x40) was placed and overlapped.The stents were post dilated with non-cordis balloons and the perforation appeared to have resolved.The patient¿s status is baseline.Additional procedural details were requested but are unknown.As reported, an arterial perforation was noted at the distal edge of a precise over the wire (otw) nitinol sys, 9x40 stent.The lesion was mildly calcified and had moderate vessel tortuosity.The rate of stenosis was more than 60%.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu and prepped normally.There was no difficulty tracking the stent deployment system through the lesion and there was no difficulty crossing the lesion.Initially the physician had deployed the stent with no issues.The stent was post dilated with an aviator.After the perforation was noted, a second precise stent (9x40) was placed and overlapped.The stents were post dilated with non-cordis balloons and the perforation appeared to have resolved.The patient¿s status is baseline.Additional procedural details were requested but are unknown.The device was not returned for evaluation as it remains implanted.A review of the manufacturing documentation associated with lot 17337069 presented no issues during the manufacturing process that can be related to the reported event.Without procedural films for review, the reported perforation could not be confirmed and a clinical conclusion could not be determined as to the cause of the event.However, based on the available information, vessel characteristics and/or procedural factors may have contributed to the reported event.Usage of the product other than that indicated in the product's ifu, which is not intended as mitigation, may involve additional risks not described in the labeling.Vessel injury is a well-known complication of stent implantation.According to the ifu, ¿upon deployment, the stent forms an open lattice and pushes outward on the luminal surface, helping to maintain the patency of the vessel.Due to the self-expanding behavior of nitinol, the stents are indicated for placement into vessels that are 1-2 mm smaller in diameter than the unconstrained diameter of the stent¿.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device.Therefore no corrective action will be taken.

Brand Name
PRECISE OTW NITINOL SYS, 9X40
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6824697
Report Number9616099-2017-01365
Device Sequence Number1313125
Product Code NIM
UDI-Device Identifier20705032035573
UDI-Public20705032035573
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberP09040XC
Device Lot Number17337069
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVIATOR 6X4; MUSTANG 5X4; MUSTANG 6X4; PRECISE 9X40
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;